

July 16, 2024

# Welcome and Meeting Logistics

**Gerhard Strydom, PhD** 

National Technical Director: ART-GCR (INL)



**DOE ART GCR Review Meeting** 

Hybrid Meeting at INL

July 16-18, 2024

## **Welcome and Meeting Logistics**

- Presentations will be available on the ART website by mid-August (art.inl.gov).
- Please mute when not talking.
- Please use the Teams raise hand feature to ask verbal questions to the presenters, or send us questions via chat.
- Questions will be addressed at the end of each presentation (time permitting).
- In case of audio/video issues
  - Try dialing in.
  - Headsets, wired and non-VPN connections usually perform best.



(All times are MT)

#### Advanced Gas Reactor (AGR) TRISO Fuel Qualification Program

08:00	Welcome and Meeting Logistics	Gerhard Strydom, INL
08:05	Department of Energy Nuclear Energy Perspectives	Alison Hahn, DOE-HQ
08:15	Department of Energy ART Program Perspective	Matt Hahn, DOE-HQ
08:25	ART GCR Program Overview	Gerhard Strydom, INL
08:40	DOE AGR Fuel Development and Qualification Program Overview	Paul Demkowicz, INL
09:05	AGR-3/4 Fuel Compact Fission Product Concentration Profiles	Lu Cai, INL
09:25	Break (10 minutes)	
09:35	AGR-3/4 PIE and Data Analysis	Adriaan Riet, INL
10:05	AGR-5/6/7 PIE Overview 2024	John Stempien, INL
10:35	AGR-5/6/7 Partial Mass Balance	Lu Cai, INL
10:55	Break (10 minutes)	



#### AGR TRISO Fuel Qualification Program (Continued)

12:05	Break for lunch setup (15 minutes)
11:35	AGR-5/6/7 Compact Destructive Exams and Safety Testing 2024—INL
11:05	AGR-5/6/7 Compact Destructive Exams and Safety Testing—ORNL

#### TRISO Fuels NEUP Projects (60 minutes)

12:20	Robust bullet-time tagging and tracking system based on computer vision
12:40	Statistical modeling of the effect of microstructural heterogeneity on the
13:00	Separate-effect Test Facilities Under Prototypical Conditions for



#### AGR TRISO Fuel Qualification Program

13:20	Supplemental PIE Activities Supporting Mechanistic Understanding ofTRISO Performance	
13:40	Microtensile Specimen Analysis	Tanner Mauseth, INL
14:00	X-ray Computed Tomography of TRISO Fuel	William Chuirazzi, INL
14:20	Break (15 minutes)	
14:35	Thermophysical Property Characterization of Irradiated TRISO Compacts	Ethan Hisle, INL
14:55	Overview of New Quality Control Methods Development at ORNL in FY24	Grant Helmreich, ORNL
15:15	AGR Fuel Oxidation Testing Summary and Plans	John Stempien, INL
15:35	Break (15 minutes)	
15:50	Fission Product Release Data Summary Covering AGR-1 through AGR-3/4	John Stempien, INL
16:10	Fuel Performance Modeling Status Update and Potential Model Improvements	Bill Skerjanc, INL
16:30	NDMAS Portal Updates	Courtney Otani, INL
16:45	Concluding remarks	Paul Demkowicz, INL
17:00	Adjourn	



### **Graphite Qualification and R&D**

08:00	DOE ART Graphite R&D Introduction	Will Windes, INL
08:20	Graphite Oxidation Activities	Rebecca Smith, INL
08:50	Oxidation Resistant Graphite	Tim Bragg and Michael Barkdull, INL
09:20	Overview of Graphite Model Development	Veerappan Prithivirajan, INL
09:50	Break (20 minutes)	
10:10	ASME – Grappling with the Concept of Component Failure Martin	Metcalfe, Martin Metcalfe Consultancy
10:40	ASME Code Development (Design Rules)	Andrea Mack, INL
11:10	Ceramic Composites	Wilna Geringer, ORNL
11:40	Break for lunch setup (20 minutes)	



15:20 Adjourn

#### Graphite Qualification and R&D NEUP Projects (60 minutes)

12:00	Introduction of NEUP speakers	Will Windes, INL
12:05	Multiscale Effects of Defects and Microstructure on Mechanical  Properties of Nuclear Graphite	
12:35	Quantifying the Dynamic and Static Porosity/Microstructure Characteristics of Irradiated Graphite through Multi-technique Experiments and Mesoscale Modeling	North Carolina State University

#### Graphite Qualification and R&D

13:05	AGC Update	
13:35	Molten Salt Intrusion	
14:05	Split-disk Studies	Arvin Cunningham, INL and Lianshan Lin, ORNL
14:35	Wear Testing	
15:05	Concluding remarks	



Collaborative Computing Center (C3), C3 Auditorium (Rooms 1131A-1131B)

955 MK Simpson Blvd, Idaho Falls, ID 83401

(All times are MT)

#### High Temperature Metals

08:00	High Temperature Metals Program Overview	Mike McMurtrey, INL
08:15	High Temperature Materials	Heramb Mahajan, INL
	Methods, Modeling, and Validation	
08:30	ART GCR Design, Methods and Validation Overview	Paolo Balestra, INL
08:50	Water-Cooled Natural Convection Shutdown Heat Removal Test Facility(NSTF) data and status	·
09:20	Break (20 minutes)	
09:40	Progress in the High Temperature Test Facility (HTTF) Benchmark	Robert Kile, INL
10:10	Advanced Cross Section Library generation using reduced order models	Yifeng Che, INL



10:40	AIR cooled RCCS CFD modeling validation.	. Sinan Okyay, Penn State University	
11:00	Break for lunch setup (20 minutes)		
Methods, Modeling, and Validation NEUP Projects (60 minutes)			
11:20	Investigating Heat Transfer in Horizontally Oriented HTGR Under  Normal and PCC Conditions	,	
11:50	Thermal Hydraulics Investigation of Horizontally Oriented Layout	·	
Methods, Modeling, and Validation			
12:20	HTGR Validation: NEUP Survey and Database	Sunming Qin, INL	
12:50	TREAT TRISO Transient Testing Pre-test Analysis Using NEAMS Tools		
13:20	Break (20 minutes)		
13:50	International Collaborations Overview	Paolo Balestra, INL	
14:20	Questions/Discussions	Paolo Balestra, INL	
14:30	Final Remarks 2024 Program Review	Gerhard Strydom, INL	
14:40	Adjourn		





ADVANCED REACTOR
TECHNOLOGIES PROGRAM

# **Thank You!**

**Gerhard Strydom** 

gerhard.strydom@inl.gov

